Thunderstorm Wind, Creek
- When
- November 10, 6:40 PM CST
- Where
- Creek County, 6.1 mi NW of Kellyville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.000, -96.310
Thunderstorm wind gusts were estimated to 65 mph.
Strong to severe thunderstorms developed into eastern Oklahoma during the evening of the 10th, ahead of a cold front approaching the area. In response to a strong upper level disturbance translating into the Southern Plains from the west during the day, wind fields and low level wind shear strengthened across eastern Oklahoma ahead of the approaching thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed into eastern Oklahoma during the evening of the 10th, ahead of a cold front approaching the area. In response to a strong upper level disturbance translating into the Southern Plains from the west during the day, wind fields and low level wind shear strengthened across eastern Oklahoma ahead of the approaching thunderstorms. The thunderstorms organized into a squall line that moved across the area, with the strongest storms producing damaging wind. A portion of the line of thunderstorms accelerated forward, and low-level circulations developed along the leading edge of this portion of the line, which resulted in several brief tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 10, 5:21 PM CST, 1 hour 19 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 521 PM CST Wed Nov 10 2021 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 139 PM CST Wed Nov 10 2021 Cap continues to slowly erode this afternoon in association with stronger forcing/low level moisture transport ahead of approaching upper trough. Extensive cloud cover, including scattered showers have inhibited stronger surface heating but still expect SBCAPES to climb into the 1000-1300 J/kg range by late afternoon. Strong to severe storms are expected to develop in the 22-00Z time frame west of Tulsa along frontal boundary with convective line moving into the metro by early evening. Although deep layer shear will be somewhat marginal, steep mid level lapse rates and low wet bulb zero heights will support the potential for severe hail. Further south, across southeast Oklahoma, a discrete thunderstorm or two may develop ahead of main convective line. 0-1 km shear will increase into the 35-40 knot range in association with low level jet and at least a limited tornado threat with large hail/damaging winds will persist through the evening hours. In addition, brief heavy rainfall will be possible over much of the region as PWAT values climb to around 1.25 inches, which is 2 standard deviations from normal. With dormant vegetation over some of the area, localized flooding will be possible with a few of the stronger storms. The overall severe threat will begin to slowly diminish as line of storms move into northwest Arkansas late this evening with the heavier precipitation shifting east of area around 3 am. && .LONG TERM... (Thursday through next Tuesday) Issued at 139 PM CST Wed Nov 10 2021 Cooler conditions into Thursday behind front with high temperatures in the lower 60s. A secondary mid level vort max will rotate around backside of stronger upper low developing over the western Great Lakes region late Thursday night into early Friday morning. A few light rain showers will be possible during this time across NE OK/NW AR with a secondary surge of cooler air into the day Friday. 1026 MB surface high pressure progged to build over the region by Saturday morning and with light winds/clear skies, expect the potential for a more widespread freeze. Another weak cold front will move through on Sunday but with limited moisture to work with, any precipitation would be light a best. As zonal flow aloft becomes established into the early part of next week, warmer conditions are expected with increasing southerly winds. && .AVIATION... (00Z TAFS) Issued at 505 PM CST Wed Nov 10 2021 Cluster of thunderstorms will likely impact the NE OK TAF sites between the 00-04Z time period with LIFR visibilities in the stronger storms. Similar brief/tempo conditions are expected at MLC and NW AR TAF sites later this evening. Behind the main convective line, a brief period of stratiform precip with higher based VFR ceilings will be possible before skies clear from west to east between 06-09Z. Also a period of gusty northwest winds behind the front, especially at E OK TAF sites, before decreasing Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 63 42 55 / 80 0 20 0 FSM 49 64 42 59 / 100 0 10 20 MLC 46 63 42 58 / 100 0 0 10 BVO 42 61 40 53 / 80 0 20 0 FYV 43 60 37 54 / 100 0 10 20 BYV 45 58 40 51 / 100 0 10 10 MKO 45 61 42 54 / 90 0 10 10 MIO 43 59 40 51 / 90 0 20 10 F10 45 63 41 56 / 90 0 10 10 HHW 49 64 41 61 / 100 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...12
Hazardous Weather Outlook National Weather Service Tulsa OK 438 PM CST Wed Nov 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 PM CST Wed Nov 10 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered strong thunderstorms have started to develop across portions of eastern Oklahoma late this afternoon. The thunderstorm activity will likely continue to increase in coverage and intensity into the evening hours. Some of these storms could be severe with damaging winds and hail to the size of quarters the main concerns. Although the overall tornado threat is limited, the potential for a tornado or two will exist for a short time early this evening across southeast Oklahoma. The overall severe weather potential will begin to decrease as storms move into northwest Arkansas late this evening although a few strong storms could persist. In addition to the severe thunderstorm potential, localized heavy rainfall and flash flooding are possible through the evening hours. The heavier precipitation will shift east of northwest Arkansas between Midnight and 3 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... A reinforcing cold front will pass Thursday night with gusty northerly winds and cooler temperatures on Friday. Dry and cooler weather continues through the weekend with warmer temperatures and a return to southerly winds by early next week. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
546 PM CST Wed Nov 10 2021
OKZ054-055-110015-
Osage OK-Washington OK-
546 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern Osage
and northwestern Washington Counties through 615 PM CST...
At 546 PM CST, Doppler radar indicated a strong thunderstorm near
Bigheart, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bigheart... Hulah...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9589 3672 9628 3682 9638 3700 9618
TIME...MOT...LOC 2346Z 227DEG 37KT 3683 9626
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderSpecial Weather Statement
National Weather Service Tulsa OK
549 PM CST Wed Nov 10 2021
OKZ059-110015-
Pawnee OK-
549 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CST...
At 549 PM CST, Doppler radar indicated a strong thunderstorm near
Pawnee, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Blackburn...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3643 9670 3642 9668 3643 9664 3639 9660
3638 9660 3637 9658 3635 9655 3616 9682
3624 9682 3625 9684 3625 9693 3628 9693
TIME...MOT...LOC 2349Z 227DEG 37KT 3630 9680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderSpecial Weather Statement
National Weather Service Tulsa OK
600 PM CST Wed Nov 10 2021
OKZ054-059-110015-
Osage OK-Pawnee OK-
600 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of central Osage and
central Pawnee Counties through 615 PM CST...
At 600 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Sunset Lake to near Blackburn.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawhuska... Hominy...
Wynona... Blackburn...
Osage Hills State Park... Okesa...
Sunset Lake... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3683 9602 3632 9644 3640 9674 3681 9637
TIME...MOT...LOC 0000Z 245DEG 25KT 3676 9632 3640 9661
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderSpecial Weather Statement
National Weather Service Tulsa OK
620 PM CST Wed Nov 10 2021
OKZ054>056-110045-
Osage OK-Nowata OK-Washington OK-
620 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern Osage,
northern Washington and west central Nowata Counties through 645 PM
CST...
At 620 PM CST, Doppler radar indicated a strong thunderstorm near
Osage Hills State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bartlesville... Dewey...
Copan... Wann...
Bigheart... Osage Hills State Park...
Bartlesville Municipal Airport... Hulah...
Okesa... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3673 9576 3664 9625 3682 9629 3700 9598
3700 9581
TIME...MOT...LOC 0020Z 248DEG 25KT 3676 9614
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderSpecial Weather Statement
National Weather Service Tulsa OK
626 PM CST Wed Nov 10 2021
OKZ054-059-110100-
Osage OK-Pawnee OK-
626 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern Osage
and east central Pawnee Counties through 700 PM CST...
At 626 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
north of Cleveland, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Skiatook... Hominy...
Cleveland... Avant...
Osage... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3644 9656 3657 9605 3634 9600 3630 9600
3626 9652
TIME...MOT...LOC 0026Z 259DEG 31KT 3637 9646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LacySpecial Weather Statement
National Weather Service Tulsa OK
638 PM CST Wed Nov 10 2021
OKZ054-059-110115-
Osage OK-Pawnee OK-
638 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern Osage
and southeastern Pawnee Counties through 715 PM CST...
At 638 PM CST, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Sperry... Westport...
Terlton... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3627 9652 3631 9600 3616 9600 3617 9654
TIME...MOT...LOC 0038Z 259DEG 49KT 3625 9643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LacyThe Tulsa radar (KINX), 70 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
7 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm wind gusts were estimated to 65 mph.
Strong thunderstorm wind snapped large tree limbs along Riverside Drive.
Strong thunderstorm wind blew down a tree.
This tornado developed over Woodward Park, where large tree limbs were snapped. The tornado then moved through a neighborhood just east of the park, where a couple trees were uprooted, and large tree limbs were snapped. A few homes were damaged, primarily from the trees or tree limbs falling onto them. The tornado dissipated near Utica Square. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down power poles on E 31st Street, between S 130th E Avenue and S 137th E Avenue.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs, and damaged road signs.
This brief tornado damaged barns, snapped large tree limbs, and damaged a small grain silo just east of County Line Road on E 31st Street, and then dissipated in open country north of E 31st Street. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.
This tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989386, 989133, 989388, 989130, 989134, 989391, 989135, 989136, 989131, 989132, 989389.